I am so sorry to hear that you are suffering with this horrible sensation. It can be very scary and can be caused from a number of things.
When my husband was living in London, England he suffered from terrible dizziness that came on suddenly. One time the dizziness got so bad he actually lost his balance and fell right on to a busy road.
After that scare, I insisted he see a doctor immediately. After several appointments with various doctors and specialists, they determined he had a very unusual build up of inner ear wax. This was cleared out. However the dizziness remained.
He was working in a very high level stressful job at the time. He shared a telephone and computer with many fellow colleagues, depending on which shift he was on.
The doctors finally diagnosed him with Meniers disease and he was given medication and ordered off work for 3 months. One of the symptoms of Meniers is vertigo. He was given two prescript
ions, “Betahistamine, and Hydrochloride.”
He continued to feel unwell. The medication he was given for the Menieres was making no difference, except for constant fatigue, achy feeling and sudden headaches which he had never had before. The doctors then added “Prochlorperazine” in a very low dosage to help stabilize brain chemical functioning. This drug in stronger dosages is used to treat schizophrenia.
Finally with further trips to the specialists it was determined that he had a virus of unknown origin, rather than Menieres. My guess it was from sharing phones and key boards with so many other people. They are a haven for all sorts of germs, bacteria and viruses etc.
It just seemed to take time and after about
3 months it went away gradually. No further medication was prescribed, just rest and stress reduction. Staying off work definitely reduced his stress.
When he moved to Canada, my friend who was a family doctor, decided to check him for diabetes. She ordered the fasting and 3 hour glucose tolerance test. It turned out he suffered from severe low blood sugar, hypoglycemia.
Now we know when he gets dizzy to check his blood sugar and to make sure he gets some juice or a glucose tablet (one or two) into him immediately. He also keeps a drinking box and glucose tablets in the car and on his nightstand at all times along with the glucometer.
So, there are many possible causes. I am not a medical doctor. I only share with you the experience my husband went through.
Anxiety can also cause dizziness. I did a Google search for you. I simply typed in anxiety dizziness and the first site that came up was filled with lots of interesting information.
Please continue to see your doctor. Make sure your blood sugar is tested. Perhaps they could also run a test on your oxygen levels and your breathing. I agree with Lilly, you can have breathing problems without hyperventilating.
Take Care. You know your body. Keep after the doctors to get to the bottom of this. This is seriously interfering with the quality of your life. Let the doctors know that. You deserve to live a full life.
p.s. keep us posted
I will keep you in my prayers.
College and other studies can be very stressful. You could check in with the counselors at your college for some guidance. Also please make sure, you too, have a full medical check up. This should be a fun time of your life and I just hate to here of young people suffering with so much stress and possible stress related illness. It is crucial that you have a full check up. Living on a college student’s diet, you could be missing some crucial electrolytes to make you feel well.
I will keep all of you that are suffering with this in my prayers. I suffer from anxiety also. It has been more prevalent since I became ill with mobility problems. I find my heart races, have sleep problems, and am easily panicked about
what others think of me. These are all signs of anxiety and depression; however I did have other things ruled out.
Hang in there. God Bless.
Post Edited (effie) : 7/25/2005 6:23:06 PM (GMT-6)